How Can Narcan Help?

caseThis website specifically addresses overdose of opioids which include heroin, OxyContin®, methadone, morphine, Percocet®, fentanyl, and Vicodin®.

Narcan distribution is free and confidential. It is available to anyone over the age of 18 (under the age of 18 with parental approval). Individuals requesting Narcan for the first time are required to undergo a 30-minute training on its use.

(All information is strictly confidential.)

 

What To Do In The Event Of An Overdose

  1. Call 911 for help.
  2. Give the address.
  3. Tell them, “My friend is unconscious and not breathing,” OR “My friend overdosed and is not breathing.”
  4. You don’t have to say drugs are involved until the ambulance arrives.
  5. If you have Narcan, administer it now.
  6. Place the person on their side with their hands under their head. (Recovery Position)
  7. Try to stay with the person.

WHILE YOU WAIT FOR THE AMBULANCE

Make sure you place the person in the recovery position. (On their side with their hands under their head)

Do not make them vomit.

Check wrist for pulse.

Do rescue breathing, if person is not breathing.


An overdose is a medical emergency. Call 911. Overdose can cause coma and death within a short time. A medication called Narcan can reverse an overdose and save a life.

15/100
15%

Death from overdose is RARELY instantaneous (15%)—usually occurs over a 1-3 hour period as breathing and heart rate decreases.

60/100
60%

About 60% of OD occurs in the presence of others.

79/100
79%

In 79% of cases bystanders do nothing.

Signs Of An Opioid Overdose Something can be done….
signs may include:

  • Person won't wake up
  • No response to yelling
  • Clammy, cool skin
  • Blue lips or fingernails
  • Shallow, slow breathing
  • Pinpoint pupils
  • Slow pulse or heart rate
  • Seizure or convulsions
  • No response to knuckles being rubbed hard on breast bone